Alert archive / Texas / Tornado Warnings in 2014
Tornado Warning 17, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 12, 2014, 6:37 PM CDT for 4 counties in Texas. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2014, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 12, 2014, 7:00 PM CDT
- In force
- 23 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Callahan County, TX, Coleman County, TX, Runnels County, TX, Taylor County, TX
The radar
The Dyess AFB radar (KDYX), 62 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 6:52 PM CDT | TSTM WND GST 70 | Lawn, TX | |
| Jun 12, 6:55 PM CDT | FUNNEL CLOUD | 5 W Novice, TX | FUNNEL CLOUD OBSERVED TO EAST. |
| Jun 12, 7:05 PM CDT | TSTM WND GST 70 | 4 Nne Crews, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:06 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2005 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WFUS54 KSJT 122337
TORSJT
TXC059-083-399-441-130000-
/O.NEW.KSJT.TO.W.0017.140612T2337Z-140613T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
637 PM CDT THU JUN 12 2014
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CALLAHAN COUNTY IN WEST CENTRAL TEXAS...
NORTHWESTERN COLEMAN COUNTY IN WEST CENTRAL TEXAS...
NORTHEASTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...
SOUTHEASTERN TAYLOR COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 700 PM CDT
* AT 634 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR TUSCOLA...AND MOVING SOUTH AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
LAWN AROUND 645 PM CDT.
NOVICE AROUND 700 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE GOLDSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3199 9944 3189 9977 3224 9985 3231 9967
TIME...MOT...LOC 2337Z 339DEG 26KT 3219 9973
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$1 follow-up statement
252
WWUS54 KSJT 122346
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
646 PM CDT THU JUN 12 2014
TXC059-083-399-441-130000-
/O.CON.KSJT.TO.W.0017.000000T0000Z-140613T0000Z/
RUNNELS TX-TAYLOR TX-COLEMAN TX-CALLAHAN TX-
646 PM CDT THU JUN 12 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CALLAHAN...
NORTHWESTERN COLEMAN...SOUTHEASTERN TAYLOR AND NORTHEASTERN RUNNELS
COUNTIES UNTIL 700 PM CDT...
AT 643 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LAWN...AND MOVING SOUTH AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
NOVICE AROUND 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3215 9982 3221 9966 3198 9948 3189 9977
TIME...MOT...LOC 2346Z 339DEG 26KT 3209 9971
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 12, 3:14 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 12, 3:14 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 314 PM CDT THU JUN 12 2014 .SHORT TERM... (Tonight and Friday) The main concern this afternoon and evening is the potential for strong to severe thunderstorms, some producing large hail, damaging winds, and isolated tornadoes. A cold front was located along a line from near Fort Stockton, to Big Spring, then into Haskell and Throckmorton counties. A very unstable environment is evident ahead of the front, across much of the Concho Valley, Heartland, and Northwest Hill Country. In addition, steep lapse rates and 0-6 KM Bulk Shear values of 30 to 40 knots are currently being experienced across these areas. As the front slowly moves south, showers and thunderstorms are forecast to develop late this afternoon, with the best chance south and east of a Brownwood, to San Angelo, to Ozona line. Given the aforementioned factors, any storms that do develop will have the potential to become strong to severe, with large hail, damaging winds, and isolated tornadoes being the main hazards. Showers and thunderstorms should slowly shift south and east this evening, with the majority of convection moving south of the area during the early morning hours Friday. On Friday, the remnant cold front will be located across the Northwest Hill Country/Heartland. This may be the focus for isolated showers and thunderstorms, mainly during the morning hours, and this is reflected in the grids. Models indicate an upper level shortwave trough moving into West Texas tomorrow afternoon, resulting in showers and thunderstorms. The NAM continues to be the most aggressive in moving this convection into at least the western third of the area during the late afternoon hours, and I have expanded PoPs into much of the western Concho Valley, western Big Country, and Crockett county. Again, a few of these storms could be strong to severe. Highs on Friday will be cooler, generally in the upper 80s to lower 90s. .LONG TERM... (Friday night through next Thursday) West Central Texas will be on the northern periphery of the subtropical ridge this weekend into the middle of next week. Through the weekend, the upper ridge will be centered over Mexico but is expected to build northeast across the southeastern states late this weekend into early next week, as an upper level trough develops across the western CONUS. The airmass across West Central Texas will remain moist and unstable through the period, with periodic weak disturbances moving across the area through early next week. POPs were increased to 30 percent across western portions of the Concho Valley and Crockett county Friday evening. Some of the storms may be severe with large hail and damaging winds the main threat. Thunderstorms may also develop west of the area again Saturday afternoon with some of this activity making into far western/southwestern counties by evening. Not a clear enough signal in the models to warrant mentionable POP's Saturday through early next week but did include isolated thunder west of a Sterling city to Ozona line for Saturday evening. If storms develop, they will again have the potential to become severe given the unstable airmass in place. The medium range models continue to be at odds with each other by the middle of next week, with the ECMWF maintaining a western US trough and eastern ridge, while the GFS builds the ridge across the Rockies with troughing across the east. The ECMWF solution would favor diurnally driven convection along the dryline to our west, while the GFS would result in hot and dry conditions as the ridge builds. For now, will maintain a dry forecast Sunday through Thursday. Temperatures will remain warm through the period, with afternoon highs in the lower to middle 90s and lows in the lower 70s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 69 87 71 95 71 / 20 10 10 10 10 San Angelo 70 91 72 96 71 / 30 10 20 10 10 Junction 72 92 72 95 71 / 40 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && Daniels/JW
Hazardous weather outlook, Jun 12, 2:49 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 249 PM CDT THU JUN 12 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 249 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF WEST CENTRAL TEXAS THIS AFTERNOON AND EVENING. THE BEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF A BROWNWOOD...TO SAN ANGELO...TO OZONA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING...AND TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE FRIDAY AFTERNOON AND EVENING...MAINLY WEST OF A SWEETWATER...TO SAN ANGELO...TO SONORA LINE. THE MAIN HAZARDS WILL BE LARGE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY.
In the hours before
Local storm report, Jun 12, 5:57 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
557 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 2 NE ABILENE 32.47N 99.71W
06/12/2014 E2.75 INCH TAYLOR TX AMATEUR RADIO
BASEBALL SIZE HAIL NEAR ABILENE CHRISTIAN UNIVERSITY
CAMPUS
&&
EVENT NUMBER SJT1400255
MJLocal storm report, Jun 12, 6:06 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 2 SE ABILENE 32.43N 99.71W
06/12/2014 E2.50 INCH TAYLOR TX AMATEUR RADIO
&&
EVENT NUMBER SJT1400256
JDLocal storm report, Jun 12, 6:15 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 3 ESE ABILENE 32.43N 99.68W
06/12/2014 M60 MPH TAYLOR TX ASOS
&&
EVENT NUMBER SJT1400257
JDLocal storm report, Jun 12, 6:18 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
618 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 1 S ABILENE 32.43N 99.73W
06/12/2014 E0.88 INCH TAYLOR TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1400258
REIMERSpecial weather statement, Jun 12, 6:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT THU JUN 12 2014
TXZ078-169-130000-
KIMBLE TX-SUTTON TX-
626 PM CDT THU JUN 12 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR KIMBLE
AND SUTTON COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 625 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM CLEO TO 24 MILES WEST OF I-10 NEAR THE
SUTTON-KIMBLE COUNTY LINE...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF JUNCTION TO 18 MILES SOUTHEAST OF SONORA...MOVING
SOUTHEAST AT 15 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
STRONG THUNDERSTORMS WILL BE NEAR...
JUNCTION...SOUTH LLANO RIVER STATE PARK...TELEGRAPH AND SEGOVIA BY
700 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 418 AND 478.
LAT...LON 3028 10059 3037 10066 3068 9984 3061 9948
3051 9948 3050 9947 3049 9930 3029 9929
3028 9930
TIME...MOT...LOC 2327Z 318DEG 11KT 3057 9986 3033 10049Local storm report, Jun 12, 6:34 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT THU JUN 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL POTOSI 32.34N 99.68W
06/12/2014 M1.75 INCH TAYLOR TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1400259
REIMERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones | 45 min |
| Jun 11, 7:55 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Runnels, Tom Green | 50 min |
| Jun 11, 8:15 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 60 min |
| Jun 11, 8:28 PM CDT | Tornado Warning | SJT | Concho, Runnels, Tom Green | 32 min |
| Jun 11, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 62 min |
| Jun 12, 4:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 44 min |
| Jun 12, 4:35 PM CDT | Special Weather Statement | SJT | Kimble | 25 min |
| Jun 12, 4:42 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 48 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 28 min |
| Jun 12, 5:16 PM CDT | Special Weather Statement | SJT | Kimble | 29 min |
| Jun 12, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 39 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 43 min |
| Jun 12, 5:57 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Taylor | 48 min |
| Jun 12, 6:03 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 42 min |
| Jun 12, 6:26 PM CDT | Special Weather Statement | SJT | Kimble | 34 min |
| Jun 12, 6:30 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 45 min |
| Jun 12, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 42 min |
| Jun 12, 6:39 PM CDT | Special Weather Statement | SJT | Runnels | 36 min |
| Jun 12, 6:41 PM CDT | Areal Flood Advisory | SJT | Taylor | 2 hr |
| Jun 12, 6:54 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 51 min |
| Jun 12, 6:57 PM CDT | Special Weather Statement | SJT | Mason | 33 min |
Nearby
Tornado Warnings in Texas, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.